MAUDE Adverse Event Report: SYNTHES GMBH CRESCENTIC BLADE 12MM RADIUS/45MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

SYNTHES GMBH CRESCENTIC BLADE 12MM RADIUS/45MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 03.000.390
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during cleaning of the unknown saw blade device, it was found to have fallen apart.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of this event is unknown.There was no human patient involvement as the facility is a veterinary medical hospital, and therefore, the device is most likely used for veterinary purposes only.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d1, d4, g1, g4 (510k), h4: this report is for an unknown saw blade device.Part and lot number are unknown.Without the specific part number; the expiration date, udi number, 510-k number, manufacturing site name, and device manufacture date are unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d4, h4: the device serial number, udi and date of manufacture have been added.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.The device was visually inspected as received from the customer.It was found that the device failed visual inspection.Cutter fractured and corrosion.During the visual inspection it was found that the saw blade had a broken in two pieces, has clear signs of corrosion in some areas and the teeth¿s shows clear signs of use.Therefore, the reported condition was confirmed.The most probable cause for the found defect is a combination of improper handling and normal wear.The cause of the corrosion is linked to improper reprocessing.

Brand Name
CRESCENTIC BLADE 12MM RADIUS/45MMX0.6MM
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key20309085
Report Number8030965-2024-12172
Device Sequence Number8838109
Product Code GFA
UDI-Device Identifier07611819995987
UDI-Public(01)07611819995987(10)MA1008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.000.390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer09/26/2024
10/17/2024
12/23/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date09/26/2024
10/17/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown